Florida, 2024Rip Currents in Florida, November 2 to 3, 2024
November 2 to 3, 2024 · NWS MFL · 2 events in 1 county or zone
High pressure over the Atlantic Ocean brought moderate onshore winds to the coast of Palm Beach County in South Florida, which led to strong rip currents and rough surf on November 2nd and 3rd. Large breaking waves in the surf zone resulted in dangerous beach conditions.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure over the Atlantic Ocean brought moderate onshore winds to the coast of Palm Beach County in South Florida, which led to strong rip currents and rough surf on November 2nd and 3rd. Large breaking waves in the surf zone resulted in dangerous beach conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 2, 6:05 AM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Nov 2, 6:05 AM EST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Miami FL
705 AM EDT Sat Nov 2 2024
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 250 AM EDT Sat Nov 2 2024
Mostly quiet weather anticipated for the short term as mid-level
ridging persists across the Gulf of Mexico and the southeastern
US. High pressure over the western Atlantic will continue to
weaken as a shortwave trough progresses across CONUS. As a result,
the pressure gradient across our region will continue to weaken
through the period, resulting in decreasing wind speeds across the
region. Nevertheless, light breezy easterly winds in the 15-20
mph range could still be possible, especially over the local
waters and along coastal areas.
Dry air will continue to filter in at the mid-levels at this time,
helping limit the development of strong convection and any
thunderstorms. Nevertheless, enough low level moisture will
linger to allow for a few isolated low topped showers to
develop this afternoon across the East Coast metro area.
High temperatures will reach the low to mid 80s, with overnight
lows in the upper 60s for the lake region, and the low to mid 70s
over the Gulf and East Coast.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 250 AM EDT Sat Nov 2 2024
The weather pattern remains relatively unchanged through the
first half of the long term period as persistent mid-level ridging
remains in place across South Florida. A somewhat enhanced
pressure gradient force will prevail as high pressure builds once
again over the region, which could result in increasingly gusty
winds at the start of next week. While plenty of mid-level dry air
will remain in place through the first half of the week, there
will be enough shallow moisture to support isolated to scattered
shower activity over the Atlantic waters as well as east coast
portions of South Florida through this same period. The generally
unfavorable synoptic-scale pattern and mid-level dry air mass will
suppress any thunderstorm chances and overall depth of any
convection that may develop through this period.
Uncertainty in the forecast increases near the middle of the week
as global models and ensembles continue to show an area of low
pressure potentially developing over the northwestern Atlantic and
approaching the Gulf of Mexico. While there is little agreement
regarding the low's evolution at this time, probabilistic guidance
does show a 70-80% chance that precipitable water values could
exceed the 90% percentile for this time of year (1.9 inches) by
Wednesday. This could, in turn, lead to more widespread rainfall
and thunderstorms during this time frame. As such, thunder has
been reintroduced into the forecast from Tuesday-Thursday, and
PoPs have been bumped up to the 40-50% range.
&&
.AVIATION...
(12Z TAFS)
Issued at 704 AM EDT Sat Nov 2 2024
SCT to BKN MVFR ceilings today especially across the east coast
metro. Scattered showers across the metro may result in brief
flight restrictions. E/NE winds 5-10 kts this morning increase to
10-15 kts with gusts of 20-25 kts after 15Z.
&&
.MARINE...
Issued at 250 AM EDT Sat Nov 2 2024
Hazardous marine conditions persist across the Atlantic waters,
with cautionary conditions across the Gulf waters, as easterly
winds of 20 to 25 kts continue. Conditions will slightly improve
this upcoming weekend, but will generally remain cautionary
over the Gulf waters, and hazardous over the Atlantic waters,
before deteriorating again week one the pressure gradient
winds pick up once again.
&&
.BEACHES...
Issued at 250 AM EDT Sat Nov 2 2024
A high risk of rip currents is in place for all Atlantic Coast
beaches through the weekend due to strong onshore winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 85 75 85 75 / 30 20 20 10
West Kendall 86 72 85 74 / 20 20 20 10
Opa-Locka 85 74 85 74 / 30 20 20 10
Homestead 84 74 84 75 / 20 20 20 10
Fort Lauderdale 85 75 85 75 / 30 20 20 10
N Ft Lauderdale 85 75 85 75 / 30 20 20 10
Pembroke Pines 85 74 85 75 / 30 20 20 10
West Palm Beach 84 74 84 75 / 30 20 20 10
Boca Raton 85 74 83 75 / 30 20 20 10
Naples 87 71 86 71 / 30 0 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for FLZ168-172-173.
AM...Small Craft Advisory until 7 PM EDT Sunday for AMZ650-651-670-
671.
GM...None.
&&
SHORT TERM...ATV
LONG TERM....ATV
AVIATION...CMFHazardous weather outlook, Nov 2, 3:09 AM EST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
409 AM EDT Sat Nov 2 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
409 AM EDT Sat Nov 2 2024
...High Risk of Rip Currents for the Atlantic Beaches...
...Hazardous Marine Conditions for the Atlantic Waters...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Rip Currents: A high risk for rip currents will continue for all
Atlantic Coast beaches.
Marine: Hazardous conditions will continue across the Atlantic
waters as easterly winds range from 20 to 25 kts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A high risk of rip currents will remain in place for the Atlantic
Coast beaches through the rest of the weekend and into the early to
middle portion of the week.
Hazardous marine conditions are likely to continue across the
Atlantic waters through the rest of the weekend and into the early
to middle portion next week. Marine conditions may become hazardous
once again across the Gulf waters during the early to middle portion
of next week.
Chances of thunderstorms will increase towards the middle of the
week. Locally heavy rainfall will be possible towards the middle of
the week leading to the potential for localized flooding during this
time frame.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Rip Current, Coastal Palm Beach County
- When
- November 2, 12:00 PM EST
- Where
- Coastal Palm Beach County forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Local broadcast media reported, and Palm Beach Medical Examiner's office confirmed, that a 64-year-old man died in at a Singer Island beach when drowning due to strong rip currents. The persistent moderate easterly flow resulted in a high risk of rip currents and dangerous surf for the Palm Beach County beaches. Time is estimated.
Rip Current, Coastal Palm Beach County
- When
- November 3, 10:32 AM EST
- Where
- Coastal Palm Beach County forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Local broadcast media and Palm Beach Sheriff's Office reported that the Manalapan Police Department received a 911 call from a beachgoer reporting a swimmer in distress just north of the Boynton Inlet. Security officers and medics from a nearby estate rescued a man from the rough surf and rip currents, administering CPR until Palm Beach County Fire Rescue personnel arrived. The swimmer was taken to a local hospital where he was pronounced dead by emergency room staff at 11:17am.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in California, November 2 to 5, 20246 deaths · 1 injured · $10 · 2 events
- Tornadoes and Flash Flooding in Oklahoma, November 2 to 3, 202419 injured · $67 million · EF3 · 64 events
- Tornadoes and Hail in New Mexico, November 2, 20243 in hail · 9 events
- High Wind in California, November 2 to 4, 202466 kt wind · 7 events
- Flash Flooding and Hail in Texas, November 2, 20241 in hail · 6 events
- Flash Flooding and Flood in New Mexico, November 2, 20241 in hail · 6 events
- Hail in Texas, November 2, 20242.5 in hail · 6 events
- Winter Weather in Colorado, November 2 to 13, 20245 events
- Hail in Texas, November 2, 2024$4,000 · 1.5 in hail · 3 events
- Tornadoes in Oklahoma, November 2, 2024$10,000 · EF0 · 2 events
- Winter Weather in Utah, November 2 to 4, 20242 events
- Winter Weather in Montana, November 2 to 3, 20241 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1222541, 1220642.